MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent ivtm therapy using a thermogard hq temp mgt console and cool line catheter (lot # unknown).The catheter was smoothly inserted into the patient's right internal jugular vein.Five days after the initiation of the treatment, the nurse called zoll and reported that the 500-ml saline bag was leaking, and the thermogard system had generated an "air trap" alarm during the normothermia phase of the treatment.Following the alarm, the pump rotor stopped, and the console went to standby mode.Zoll clinical field specialist helped the customer to troubleshoot the issue.The nurse inspected the start-up kit (suk) tubing connections for any leakage around its orange connection luers.Also, the nurse looked under the patient's body to see if any fluid was leaking out of the tubing.The bedside nurse (rn) confirmed that there was no saline leakage from the suk tubing.The nurse was instructed to disconnect the patient from the thermogard system and had the bedside rn fill up a slip-tip syringe with 10 ml of sterile saline.The rn then connected the syringe to the "in" port of the catheter with the "out" port remaining open to the air.Saline flowed out of the "out" port.There was no blood in the tubing.The rn rehung a new 500-ml saline bag and reconnected the patient to the thermogard system.The treatment (normothermia phase) was resumed.The clinical field specialist remained on the phone call with the customer for 10 minutes.It appeared that the treatment was running fine without any changes in the volume of the saline bag.About two hours later, the rn called back and reported that the saline bag had depleted again.The nurse asked the clinical field specialist if they should switch to alternative methods since the patient still needed temperature management therapy.Clinical field specialist advised the customer to proceed with what they believed would be best for the patient.The nurse discontinued the ivtm therapy and completed the treatment using alternative methods.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
Zoll has not received the catheter in complaint for investigation.A follow-up report will be submitted if and when the product is returned, and an investigation has been completed.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated based on the received additional information.H6 (type of investigation) was corrected based on the received additional information.Updated h10: the catheter associated with this complaint was discarded by the customer.Since the device was not returned, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description
A patient underwent ivtm therapy using a thermogard hq temp mgt console and cool line catheter (lot # unknown).The catheter was smoothly inserted into the patient's right internal jugular vein.Five days after the initiation of the treatment, the nurse called zoll and reported that the 500-ml saline bag was leaking, and the thermogard system had generated an "air trap" alarm during the normothermia phase of the treatment.Following the alarm, the pump rotor stopped, and the console went to standby mode.Zoll clinical field specialist helped the customer to troubleshoot the issue.The nurse inspected the start-up kit (suk) tubing connections for any leakage around its orange connection luers.Also, the nurse looked under the patient's body to see if any fluid was leaking out of the tubing.The bedside nurse (rn) confirmed that there was no saline leakage from the suk tubing.The nurse was instructed to disconnect the patient from the thermogard system and had the bedside rn fill up a slip-tip syringe with 10 ml of sterile saline.The rn then connected the syringe to the "in" port of the catheter while having the "out" port remain open to the air.Saline flowed out of the "out" port.There was no blood in the tubing.The rn rehung a new 500-ml saline bag and reconnected the patient to the thermogard system.The treatment (normothermia phase) was resumed.The clinical field specialist remained on the phone call with the customer for 10 minutes.It appeared that the treatment was running fine without any changes in the volume of the saline bag.About two hours later, the rn called back and reported that the saline bag had depleted again.The customer suspected catheter leak and infusion of about 250-500 milliliters of saline into the patient's bloodstream.The nurse asked the clinical field specialist if they should switch to alternative methods since the patient still needed temperature management therapy.Clinical field specialist advised the customer to proceed with what they believed would be best for the patient.The nurse discontinued the ivtm therapy and completed the treatment using alternative methods.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16660557
Report Number3010617000-2023-00310
Device Sequence Number1791760
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown